Has Anyone Here Ever Reacted Badly to Prednisolone?

Discussion in 'Support' started by Cor, Aug 5, 2014.

tinnitus forum
    1. Cor

      Cor Member Benefactor Team Tech

      Location:
      Amsterdam
      Tinnitus Since:
      02/2014
      Cause of Tinnitus:
      unknown
      Hey all, has anyone here ever reacted badly to prednisolon with regards to their tinnitus?
       
    2. Carlo
      Balanced

      Carlo Member Benefactor

      Location:
      Italy
      Tinnitus Since:
      07/2013
      I had couple of courses of prednisolone after the onset. No side effects, except some difficult to falling asleep balanced with lorazepam.
       
    3. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      I've been on prednisolone multiple times since getting tinnitus and it always improves my symptoms dramatically, my hyperacusis becomes non-existent and my tinnitus volume lowers from 8/10 on average to 1/10 roughly. I'm actually amazed at how much it seems to help, these reductions also continue for weeks after the course of steroids is completed. I do notice in the first couple of days that my tinnitus is probably louder but after that it significantly improves to the point that I hardly notice it at all.

      These improvements are only temporary for me unfortunately, but it is interesting that it helps so much. I wonder why I experience these improvements, I know I'm not the only one either - other chronic sufferers seems to also benefit from steroid treatment.

      Having said that though, everyone is different and anti-inflammatory steroids have some nasty side effects to be weary of. They are also listed as being possibly ototoxic, but to which extent I have no idea. Though, I do notice that along with the reduction of my symptoms, I seem to experience a very slight dulling of my higher frequency hearing. Not something most people would notice, but because I'm always working on audio stuff and messing with spectrum analyzers while working on material I can tell my hearing rolls off slightly above 16khz~ while on a course of prednisolone, this has always been temporary for me though and things return to normal as I begin to taper and finish the course of treatment.
       
    4. Tenna
      Anime

      Tenna Member

      Location:
      Europe
      Tinnitus Since:
      10/2013
      A guy I know who recently developed sudden hearing loss (from being half deaf to completely deaf) have been on courses as well. He has tinnitus too.
      The last course he was recently on, +antiviral steroids, he and his doctor chosed lowering the average dosage of prednisone to avoid side effects as they couldnt determine the cause they'd rather limit the potentially extreme side effects of prednisone. It might help out your tinnitus/hearing loss, Might (didn't in any of his cases), and it might render you with arthritic symptoms, with a loss of vision, list goes on.
      There is a standard in here to advice getting a course in the very start, and it seems semmi normal getting it prescribed, as with any other western medicine there are possible tough side effects.
       
    5. adam2525
      Balanced

      adam2525 Member

      Location:
      London, UK
      Tinnitus Since:
      2001
      I've used Prednisolone orally and via injection. Never made a difference to my T either way.
       
    6. gary
      Transparent

      gary Member Benefactor

      Location:
      Macomb, MI. USA
      Tinnitus Since:
      07/2012
      Cause of Tinnitus:
      Who Knows
      It has not had any affect on T, but it just made me hyper. I took it for my back .
       
    7. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      Yup, I was on it last week. Suddenly at different times throughout the day my T would come on like fire alarms.
      I know it was the Prednisone. But my wheezing got better.
      It's always something.
       
    8. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      It made me feel speedy and unpleasant; no real change in T, I don't think.

      If it does make a dramatic difference in your T, that's a very strong indicator that some kind of inflammatory process is driving your problems.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.